I have a vaginal odor that is not causing itching or pain.
I use birth control and sexually active. The appointment I made is for this problem I had an annual a few months ago, the birth control pill is new I would like to see the doctor himself thank you.
I would recommend that you see your primary care doctor or OB/GYN. This should be evaluated as there are a few common and easily treatable causes of this symptom. Vaginal odor is most commonly caused by vaginitis -- or inflammation in the vaginal canal. Vaginitis is often associated with vaginal discomfort and vaginal discharge, but this is not always the case -- especially early in the course. There are various causes of vaginitis -- most commonly infections. The three most common infections that cause vaginitis include (A) Bacterial vaginosis. In BV, the bacteria that is normally located in the vagina are displaced by other bacteria. This is not a sexually transmitted disease, but often requires antibiotics to treat. This often gives a "fishy" odor. (B) Candidiasis -- or a yeast infection can commonly occur. This often can occur after a new birth control pill and often gives a white discharge. Anti-fungals are needed to treat this. (C) Trichomonas -- this is a sexually transmitted disease that again can give an odor, and often gives itching as well. Antibiotics for you and your partner would be required. Your doctor can diagnose any of these with a pelvic exam. Other causes (like chlamydia) can also cause this -- but the above are the most common. See your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?